Search Results

Documents authored by Petras, Knut


Document
04401 Abstracts Collection – Algorithms and Complexity for Continuous

Authors: Thomas Müller-Gronbach, Erich Novak, Knut Petras, and Joseph F. Traub

Published in: Dagstuhl Seminar Proceedings, Volume 4401, Algorithms and Complexity for Continuous Problems (2005)


Abstract
From 26.09.04 to 01.10.04, the Dagstuhl Seminar ``Algorithms and Complexity for Continuous Problems'' was held in the International Conference and Research Center (IBFI), Schloss Dagstuhl. During the seminar, several participants presented their current research, and ongoing work and open problems were discussed. Abstracts of the presentations given during the seminar as well as abstracts of seminar results and ideas are put together in this paper. The first section describes the seminar topics and goals in general. Links to extended abstracts or full papers are provided, if available.

Cite as

Thomas Müller-Gronbach, Erich Novak, Knut Petras, and Joseph F. Traub. 04401 Abstracts Collection – Algorithms and Complexity for Continuous. In Algorithms and Complexity for Continuous Problems. Dagstuhl Seminar Proceedings, Volume 4401, pp. 1-21, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2005)


Copy BibTex To Clipboard

@InProceedings{mullergronbach_et_al:DagSemProc.04401.1,
  author =	{M\"{u}ller-Gronbach, Thomas and Novak, Erich and Petras, Knut and Traub, Joseph F.},
  title =	{{04401 Abstracts Collection – Algorithms and Complexity for Continuous}},
  booktitle =	{Algorithms and Complexity for Continuous Problems},
  pages =	{1--21},
  series =	{Dagstuhl Seminar Proceedings (DagSemProc)},
  ISSN =	{1862-4405},
  year =	{2005},
  volume =	{4401},
  editor =	{Thomas M\"{u}ller-Gronbach and Erich Novak and Knut Petras and Joseph F. Traub},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/DagSemProc.04401.1},
  URN =		{urn:nbn:de:0030-drops-1545},
  doi =		{10.4230/DagSemProc.04401.1},
  annote =	{Keywords: Complexity and regularization of ill-posed problems , nonlinear approximation , tractability of high-dimensional numerical problems quantum computing , stochastic computation and quantization , global optimization , differential and integral equations}
}
Document
04401 Summary – Algorithms and Complexity for Continuous Problems

Authors: Thomas Müller-Gronbach, Erich Novak, Knut Petras, and Joseph F. Traub

Published in: Dagstuhl Seminar Proceedings, Volume 4401, Algorithms and Complexity for Continuous Problems (2005)


Abstract
The goal of this workshop was to bring together researchers from different communities working on computational aspects of continuous problems. Continuous computational problems arise in many areas of science and engineering. Examples include path and multivariate integration, function approximation, optimization, as well as differential, integral, and operator equations. Understanding the complexity of such problems and constructing efficient algorithms is both important and challenging. The workshop was of a very interdisciplinary nature with invitees from, e.g., computer science, numerical analysis, discrete, applied, and pure mathematics, physics, statistics, and scientific computation. Many of the lectures were presented by Ph.D. students. Compared to earlier meetings, several very active research areas received more emphasis. These include Quantum Computing, Complexity and Tractability of high-dimensional problems, Stochastic Computation, and Quantization, which was an entirely new field for this workshop. Due to strong connections between the topics treated at this workshop many of the participants initiated new cooperations and research projects. For more details, see the pdf-file with the same title.

Cite as

Thomas Müller-Gronbach, Erich Novak, Knut Petras, and Joseph F. Traub. 04401 Summary – Algorithms and Complexity for Continuous Problems. In Algorithms and Complexity for Continuous Problems. Dagstuhl Seminar Proceedings, Volume 4401, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2005)


Copy BibTex To Clipboard

@InProceedings{mullergronbach_et_al:DagSemProc.04401.2,
  author =	{M\"{u}ller-Gronbach, Thomas and Novak, Erich and Petras, Knut and Traub, Joseph F.},
  title =	{{04401 Summary – Algorithms and Complexity for Continuous Problems}},
  booktitle =	{Algorithms and Complexity for Continuous Problems},
  series =	{Dagstuhl Seminar Proceedings (DagSemProc)},
  ISSN =	{1862-4405},
  year =	{2005},
  volume =	{4401},
  editor =	{Thomas M\"{u}ller-Gronbach and Erich Novak and Knut Petras and Joseph F. Traub},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/DagSemProc.04401.2},
  URN =		{urn:nbn:de:0030-drops-1530},
  doi =		{10.4230/DagSemProc.04401.2},
  annote =	{Keywords: Complexity and Regularization of Ill-Posed Problems , Non-Linear Approximation , Tractability of High-Dimensional Numerical Problems Quasi-Monte Carlo Methods , Quantum Computing , Stochastic Computation and Quantization , Global Optimization , Differential and Integral Equation}
}
Document
On the Complexity of Parabolic Initial Value Problems with Variable Drift

Authors: Knut Petras and Klaus Ritter

Published in: Dagstuhl Seminar Proceedings, Volume 4401, Algorithms and Complexity for Continuous Problems (2005)


Abstract
We consider linear parabolic initial value problems of second order in several dimensions. The initial condition is supposed to be fixed and we investigate the comutational complexity if the coefficients of the parabolic equations may vary in certain function spaces. Using the parametrix method (or Neumann series), we prove that lower bounds for the error of numerical methods are related to lower bounds for integration problems. On the other hand, approximating the Neumann series with Smolyak's method, we show that the problem is not much harder than a certain approximation problem. For Hölder classes on compact sets, e.g., lower and upper bounds are close together, such that we have an almost optimal method.

Cite as

Knut Petras and Klaus Ritter. On the Complexity of Parabolic Initial Value Problems with Variable Drift. In Algorithms and Complexity for Continuous Problems. Dagstuhl Seminar Proceedings, Volume 4401, pp. 1-24, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2005)


Copy BibTex To Clipboard

@InProceedings{petras_et_al:DagSemProc.04401.10,
  author =	{Petras, Knut and Ritter, Klaus},
  title =	{{On the Complexity of Parabolic Initial Value Problems with Variable Drift}},
  booktitle =	{Algorithms and Complexity for Continuous Problems},
  pages =	{1--24},
  series =	{Dagstuhl Seminar Proceedings (DagSemProc)},
  ISSN =	{1862-4405},
  year =	{2005},
  volume =	{4401},
  editor =	{Thomas M\"{u}ller-Gronbach and Erich Novak and Knut Petras and Joseph F. Traub},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/DagSemProc.04401.10},
  URN =		{urn:nbn:de:0030-drops-1495},
  doi =		{10.4230/DagSemProc.04401.10},
  annote =	{Keywords: Partial differential equations , parabolic problems , Smolyak method , optimal methods}
}
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail